Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hey everyone:) my doctor started me on 100mg of mino about 3 weeks ago. Ever since I started taking it, I've had dizzy spells and I get really tired. Has anyone else had this problem?? I spoke to my doctor and he switched me to doxycycline 100mg a day. Is doxy as effective?? I'm scared to start taking it due to possible side effects! I would appreciate any info! thanks guys

Share this post


Link to post
Share on other sites

Doxycycline has been the most effective antibiotic that I have taken for acne. I take 100mg twice daily. I have to take it with food or I will get a severely upset stomach. It will also sensitize you to sunlight. Tanning beds are out of the question and you should wear a minimum SPF 15 daily.

Share this post


Link to post
Share on other sites

I take minocin... but nothin really bad happens to me. I think the first day i took em my stomach hurt a wee bit lol, but thats bout it!

Share this post


Link to post
Share on other sites

all these antibiotics can be affective..in the short term...

you might see amazing results with them but after a while they'll stop working cos ur immune system will get used to it....

dont waste ur time and liver on these stupid antibiotics..

get on B5

Share this post


Link to post
Share on other sites
all these antibiotics can be affective..in the short term... 

you might see amazing results with them but after a while they'll stop working cos ur immune system will get used to it.... 

dont waste ur time and liver on these stupid antibiotics

What you say is true about decreased effectiveness of antibiotics. Once one stops working, you have to go to the next. However, I took tetracycline for 7 years and went for X-rays and other tests for my internal organs, especially the liver, and no problems were found. I think the whole "if you use antibiotics, you're screwing up your intestines and liver" is a lot of fluff as it is, though it isn't recommended that you stay on antibiotics forever. However, I know people who suffer from rosacea often take an antibiotic long-term, usually tetracycline, and this is a generally accepted way of treating it.

get on B5

If you would have stopped here, you would have been better. I have yet to see any hard evidence that B5 is the next great cure for acne. Some have had success, others have had to stop because of complications, others had short-term success, then acne came back. I'm no expert on B5, but it seems like you are flooding your body with a particular vitamin, much like Accutane and Vitamin A, which also can't be particularly good for the liver.

Share this post


Link to post
Share on other sites

It is safer to take Mino than it is to take advil, so I wouldnt worry too much about screwing up anything. If you notice something out of the ordinary then see a doctor but they don't cause much strain on the liver, I can still drink alcohol weekly and take 100mg twice a day and remain clear and healthy.

I hope it last for a long time until I have outgrown acne completely cause I know its dyning cause Mino never worked 2 years ago.

As for B-5 I had a bad initial breakout, but cleared, after 3 months it just wouldnt work anymore, and I had hair thinning from it.

Share this post


Link to post
Share on other sites

for those of you that are having success with antibiotics...how long have u been on it? how long to see results?

Share this post


Link to post
Share on other sites

I'm just finishing my 4th week of minocyline and coupled with the regimen my face is near as dam clear bar the odd red mark n that dam spot I got yesterday which I put down to immense stress.

Share this post


Link to post
Share on other sites

Although a LOT Of people have succes with Minocycline, please just be cautious and aware of what side effects you COULD get. Although this is rare and not very common, you could end up with Minocin Pigmentation. Just make sure you're monitored every 3 months after your initial 6 months. Minocycline did a great job of keeping me clear as well, but now I have blue marks on my legs that look like someone beat the ever livin' shit out of me (theyre from the meds). I was on 100mg twice a day for a good 4 months before I noticed the marks. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×